Advances in Theoretical and Mathematical Physics

Asymptotic black hole quasinormal frequencies

Lubos Motl and Andrew Neitzke

Abstract

We give a new derivation of the quasinormal frequencies of Schwarzschild black holes in d greater than or equal to 4 and Reissner-Nordstrom black holes in d = 4, in the limit of infinite damping. For Schwarzschild in d greater than or equal to 4 we find that the asymptotic real part is THawkinglog(3) for scalar perturbations and for some gravitational perturbations; this confirms a result previously obtained by other means in the case d = 4. For Reissner-Nordstrom in d = 4 we find a specific generally aperiodic behavior for the quasinormal frequencies, both for scalar perturbations and for electromagnetic-gravitational perturbations. The formulae are obtained by studying the monodromy of the perturbation analytically continued to the complex plane; the analysis depends essentially on the behavior of the potential in the 'unphysical' region near the black hole singularity.

Article information

Source
Adv. Theor. Math. Phys., Volume 7, Number 2 (2003), 307-330.

Dates
First available in Project Euclid: 4 April 2005

Permanent link to this document
https://projecteuclid.org/euclid.atmp/1112627635

Mathematical Reviews number (MathSciNet)
MR2015167

Citation

Motl, Lubos; Neitzke, Andrew. Asymptotic black hole quasinormal frequencies. Adv. Theor. Math. Phys. 7 (2003), no. 2, 307--330. https://projecteuclid.org/euclid.atmp/1112627635


Export citation